Alert archive / Oklahoma / Freeze Watches in 2021
Freeze Watch 5, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze watch at Nov 3, 2021, 3:40 AM CDT for 4 counties in Oklahoma; Benton County, Washington County, Arkansas. It took effect at Nov 4, 2021, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 3, 2021, 3:40 AM CDT (08:40 UTC)
- In effect from
- Nov 4, 2021, 1:00 AM CDT
- Expired
- Nov 3, 2021, 3:08 PM CDT
- In force
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529 WWUS74 KTSA 030840 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 340 AM CDT Wed Nov 3 2021 ARZ002-011-020-031645- /O.UPG.KTSA.FZ.A.0004.211104T0600Z-211104T1400Z/ /O.NEW.KTSA.FZ.W.0005.211104T0600Z-211104T1400Z/ Carroll-Madison-Franklin- Including the cities of Berryville, Eureka Springs, Huntsville, Ozark, and Charleston 340 AM CDT Wed Nov 3 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Carroll, Madison and Franklin Counties. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should also be taken to protect small plants and tender vegetation. If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ ARZ001-010-019-OKZ058-063-068-069-072-031645- /O.NEW.KTSA.FZ.A.0005.211104T0600Z-211104T1400Z/ Benton-Washington AR-Crawford-Ottawa-Delaware-Cherokee-Adair- Sequoyah- Including the cities of Rogers, Bentonville, Fayetteville, Springdale, Van Buren, Miami, Grove, Jay, Tahlequah, Stilwell, and Sallisaw 340 AM CDT Wed Nov 3 2021 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 31 possible. * WHERE...In Oklahoma, Ottawa, Delaware, Cherokee, Adair and Sequoyah Counties. In Arkansas, Benton, Washington AR and Crawford Counties. * WHEN...From late tonight through Thursday morning. * IMPACTS...These conditions could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should also be taken to protect small plants and tender vegetation. If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
615 WWUS74 KTSA 031522 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1022 AM CDT Wed Nov 3 2021 ARZ002-011-020-040000- /O.CON.KTSA.FZ.W.0005.211104T0600Z-211104T1400Z/ Carroll-Madison-Franklin- Including the cities of Berryville, Eureka Springs, Huntsville, Ozark, and Charleston 1022 AM CDT Wed Nov 3 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Carroll, Madison and Franklin Counties. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should also be taken to protect small plants and tender vegetation. If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ ARZ001-010-019-OKZ058-063-068-069-072-040000- /O.CON.KTSA.FZ.A.0005.211104T0600Z-211104T1400Z/ Benton-Washington AR-Crawford-Ottawa-Delaware-Cherokee-Adair- Sequoyah- Including the cities of Rogers, Bentonville, Fayetteville, Springdale, Van Buren, Miami, Grove, Jay, Tahlequah, Stilwell, and Sallisaw 1022 AM CDT Wed Nov 3 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 31 possible. * WHERE...In Oklahoma, Ottawa, Delaware, Cherokee, Adair and Sequoyah Counties. In Arkansas, Benton, Washington AR and Crawford Counties. * WHEN...From late tonight through Thursday morning. * IMPACTS...These conditions could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should also be taken to protect small plants and tender vegetation. If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
471 WWUS74 KTSA 032008 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 308 PM CDT Wed Nov 3 2021 ARZ001-010-019-OKZ058-063-068-069-072-041400- /O.UPG.KTSA.FZ.A.0005.211104T0600Z-211104T1400Z/ /O.EXA.KTSA.FZ.W.0005.211104T0600Z-211104T1400Z/ Benton-Washington AR-Crawford-Ottawa-Delaware-Cherokee-Adair- Sequoyah- Including the cities of Rogers, Bentonville, Fayetteville, Springdale, Van Buren, Miami, Grove, Jay, Tahlequah, Stilwell, and Sallisaw 308 PM CDT Wed Nov 3 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 29 possible. * WHERE...In Oklahoma, Ottawa, Delaware, Cherokee, Adair and Sequoyah Counties. In Arkansas, Benton, Washington AR and Crawford Counties. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...These conditions will kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should also be taken to protect small plants and tender vegetation. If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ ARZ029-OKZ049-074>076-041400- /O.EXA.KTSA.FZ.W.0005.211104T0600Z-211104T1400Z/ Sebastian-Pushmataha-Haskell-Latimer-Le Flore- Including the cities of Fort Smith, Antlers, Clayton, Stigler, Wilburton, and Poteau 308 PM CDT Wed Nov 3 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...In Oklahoma, Pushmataha, Haskell, Latimer and Le Flore Counties. In Arkansas, Sebastian County. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should also be taken to protect small plants and tender vegetation. If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ ARZ002-011-020-041400- /O.CON.KTSA.FZ.W.0005.211104T0600Z-211104T1400Z/ Carroll-Madison-Franklin- Including the cities of Berryville, Eureka Springs, Huntsville, Ozark, and Charleston 308 PM CDT Wed Nov 3 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Carroll, Madison and Franklin Counties. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should also be taken to protect small plants and tender vegetation. If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze watch went out at Nov 3, 3:34 AM CDT, 6 minutes earlier.
Area forecast discussion, Nov 3, 3:34 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
334 AM CDT Wed Nov 3 2021
.DISCUSSION...
The main challenges for this forecast cycle will be rain chances
this morning, and the potential for a light freeze both tonight
and Thursday night in some areas. There are some uncertainties at
play regarding freeze/frost potential both nights, which will be
outlined below.
Numerous showers persist generally along and south of US 412
early this morning, with a few lightning strikes within a narrow
band of enhanced activity near the Red River. The overall trend
will be a decrease in coverage through the morning hours from the
northwest, though at least some chance will linger most of the
morning as northern stream shortwave slides southeast. Another
cool afternoon with mostly cloudy skies, but a few breaks in low
deck possible across northern areas this afternoon.
Some clearing is likely overnight with subsidence in the wake of
system, however most guidance indicates persistent low clouds may
inhibit the degree of cooling in much of the area. Highest
confidence in clearing skies and resultant temps below freezing
remains across parts of far northwest AR, and as such the previous
freeze watch will be upgraded to a warning for tonight. Have also
opted to issue a freeze watch for the remainder of northwest AR as
well as adjacent areas of northeast OK, as some guidance suggests
clearing could back build into these areas, and perhaps even
parts of southeast OK, which would put normally colder valleys
down there at risk. This will need to be re-evaluated in later
forecasts.
After a modest warm up Thursday, potential for a widespread light
freeze appears greater. However, returning south winds on back
side of sfc high will keep temps from bottoming out in parts of
northeast OK, especially from Tulsa west. And, there are some
suggestions that low clouds could even return in these same areas.
In any case, additional freeze highlights will be needed for
parts of the forecast area Thursday night.
Beyond that, a warmer regime will take over for several days, with
well above normal temperatures by early next week. This pattern
will also support gusty south winds and some attendant fire
weather danger could present itself, especially in areas that see
a significant freeze.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 50 38 56 38 / 30 0 0 0
FSM 48 36 57 34 / 60 0 0 0
MLC 49 37 56 34 / 50 0 0 0
BVO 51 35 55 37 / 20 0 0 0
FYV 48 29 54 29 / 50 0 0 0
BYV 48 32 54 32 / 30 0 0 0
MKO 48 36 54 35 / 50 0 0 0
MIO 51 33 54 34 / 20 0 0 0
F10 49 37 56 35 / 50 0 0 0
HHW 49 39 56 34 / 60 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from late tonight through Thursday morning for
OKZ058-063-068-069-072.
AR...Freeze Watch from late tonight through Thursday morning for
ARZ001-010-019.
Freeze Warning from 1 AM to 9 AM CDT Thursday for ARZ002-011-020.
&&
SHORT TERM...14
LONG TERM....14Hazardous weather outlook, Nov 2, 3:39 PM CDT, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Tulsa OK 339 PM CDT Tue Nov 2 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 339 PM CDT Tue Nov 2 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. HEAVY RAIN. RISK...Limited. AREA... Mainly far southeast Oklahoma. ONSET... This Evening. DISCUSSION... Widespread rainfall will develop late this afternoon and evening. Rainfall rates are not expected to be too high (around one quarter inch per hour at times) but a prolonged period of light to moderate rain will yield amounts of one quarter to one half inch for most with locally higher amounts of three quarters to near one inch possible with the best chance for higher amounts near the Red River. A very low chance for a lightning strike or two remains possible across far southeast Oklahoma this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY THROUGH MONDAY...No Hazards. EXTENDED DISCUSSION... Rain chances will decrease Wednesday, with freezing temperatures possible Wednesday night and more likely, Thursday night. Friday night will see slightly warmer temperatures but some locations may still see temperatures dip to around freezing. weather.gov/tulsa contains additional information. Snider
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 3:40 AM CDT | Freeze Warning | TSA | Adair, Cherokee, Delaware, Haskell, Latimer, Ottawa and 1 more | 29 hr |
Nearby
Freeze Watches in Oklahoma, 2021Freeze Watches in Arkansas, 2021Every freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.